Loss of Eyebrows and Eyelashes During Concomitant Treatment with Sitagliptin and Metformin

Author(s): Elena Succurro, Caterina Palleria, Mariafrancesca Ruffo, Raffaele Serra, Franco Arturi, Luca Gallelli.

Journal Name: Current Drug Safety

Volume 12 , Issue 1 , 2017

Become EABM
Become Reviewer

Abstract:

The fixed dose combination of sitagliptin 50 mg and metformin 850 mg (Janumet ®), is indicated for the treatment of type 2 diabetes mellitus in addition to diet and exercise to improve glycemic control in patients treated with metformin alone. Methods: We report a 69-year-old man with type 2 diabetes that developed sudden loss of eyebrows and eyelashes about 4 months after the beginning of Janumet®.

Clinical and laboratory findings excluded the presence of systemic or skin diseases able to induce these manifestations, while the Naranjo probability scale documented a possible association between the drug and the adverse drug reaction.

Keywords: Adverse drug reaction, metformin, sitagliptin, type 2 diabetes mellitus.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 12
ISSUE: 1
Year: 2017
Page: [10 - 12]
Pages: 3
DOI: 10.2174/1574886311666161014125536
Price: $65

Article Metrics

PDF: 45
HTML: 5
EPUB: 1